My approximately 11 year old terrier was treated six weeks ago for a skin yeast infection. He was prescribed cefalexin 500mg and ketoconazole 200mg. We also bathed him for a month in a variety of prescribed skin products. He was a bit overweight before treatment. While on the medication, I noticed he was less energetic (almost lethargic) & was not eating as well. I attributed it to the antibiotic and stop for 2 days. His symptoms were better & he perked up. The vet was notified & another antibiotic was prescribed. Same thing happened so I stopped the second one. Now six weeks later, he has lost a lot of weight. He drinks water in excess & has totally lost his pep. He was very active for his age prior to treatment. I have read about gastrointestinal & hepatic side effects for both these drugs. Can the effects be reversed? He is going to the vet tommorow, but would like a second opinion. Thank You.
Yor pet needs a blood test before assuming the the medication is causing the problem. Cefalexin is a very safe antibiotic. The side effects may be from the Ketoconazole. vetcare